FDA warns two drugs recalled because the pills were mixed up

Brittany A. Roston - Dec 12, 2020, 12:24pm CST
FDA warns two drugs recalled because the pills were mixed up

The FDA is highlighting a new voluntary recall from AvKARE over a pill mixup that may result in some patients taking the wrong medication. The recall covers one lot of Trazodone, a prescription used to treat major depressive disorder, and Sildenafil, the active ingredient in Viagra. Taking the wrong medication may be dangerous for some people.

AvKARE has recalled a single lot of Trazodone 100mg tablets and a single lot of Sildenafil 100mg tablets due to the mix-up, which involved these separate products ‘inadvertently’ being packaged with each other. The mistake happened at a third-party site during bottling.

The recall notes that Sildenafil is a PDE-5 inhibitor and that it may cause ‘serious health risks’ in patients who have some other medical conditions. The example given is one involving patients who take prescription drugs containing nitrates, causing an interaction that may result in dangerously low blood pressure.

The products were packaged for distribution nationwide; the distributors and consumers have been notified about the issue. Though there haven’t been any ‘adverse events’ reports in relation to this recall, anyone who takes these products and believes they have experienced problems is encouraged to contact their doctor.

The Trazodone product was distributed in 1000-count bottles and the Sildenfanil in 100-count bottles. Consumers who take either medication can find the NDC numbers, lot numbers, and expiration dates for both recalled lots to check their prescriptions on the FDA’s website here.


Must Read Bits & Bytes